Hail, Baca
- When
- July 30, 6:49 PM MST to 6:54 PM MST
- Where
- Baca County, 8 mi WSW of Pritchett
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.317, -103.000
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM MST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT FRI JUL 30 2004 .SHORT TERM... (TONIGHT AND SATURDAY) ...EVENING CONVECTION IS MAIN CONCERN... ANOTHER ROUND OF CONVECTION THIS AFTERNOON/EVENING...BUT IT SHOULD BE HIGHER BASED AND MORE SHALLOW THAN IN PREVIOUS DAYS...WITH THE MAIN THREATS BEING WIND...LIGHTNING...AND HAIL...WITH LESS EMPHASIS ON HEAVY RAIN. A COUPLE OF RESERVATIONS...THE FIRST BEING THE INCREASING SHEAR VALUES...AND THE SECOND BEING THE LOWER 60 DEWPOINTS ACROSS THE SOUTHEAST PLAINS. 0-6KM BULK SHEAR VALUES ARE FORECAST TO CLIMB TO 35-45 KTS ACROSS THE PLAINS THIS EVENING...WITH EVEN A 50 KNOT BARB OVER KIOWA COUNTY AT 03Z. THE SHEAR IS WEAKEST BACK AGAINST THE MOUNTAINS. IF A STORM CAN GET TAPPED INTO THE LOWER LEVEL MOISTURE IT COULD HAVE SOME REAL POTENTIAL GIVEN THE AVAILABLE SHEAR OUT EAST. THIS WILL HAVE TO BE MONITORED CLOSELY THIS EVENING. SATURDAY...THE AIRMASS DRIES OUT AND WARMS UP EVEN MORE. MODELS ARE GENERATING LITTLE OR NO PRECIP ACROSS THE ENTIRE AREA. LOW ISOLATED POPS SHOULD SUFFICE. ENDED UP RAISING MAXES OVER THE EASTERN PLAINS A LITTLE BIT MORE...FOLLOWING TREND OF MODELS. SHOULD SEE READINGS NEAR 100 THROUGH THE LOWER ARKANSAS RIVER VALLEY. LW .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) ...WARM TO HOT AND FAIRLY DRIER FORECAST FOR THE UPCOMING WEEK... UPPER RIDGE STILL FORECAST TO BUILD AND BE QUASI-STATIONARY ACROSS THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE SIX DAY PERIOD. 596 DECAMETER CENTER WILL BE OVER NORTHERN MEW MEXICO THROUGHOUT THE WEEK. SOME LIMITED MOISTURE WILL BE TRAPPED WITHIN THE RIDGE...SO GOING FORECAST OF ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS LOOKS FINE. DAILY SHOWERS AND THUNDERSTORMS SHOULD BEGIN OVER THE MOUNTAINS...WHERE THERE IS NO CAP...THEN ROLL OFF ACROSS THE ADJACENT PLAINS AND HIGH VALLEYS. THE STEERING WINDS WILL BE LIGHT UNDER THE HIGH...SO THE RAINS MAY HAVE A HARD TIME GETTING TO THE FAR SOUTHEAST PLAINS. DEEP CONVECTION THERE MAY HAVE TO GENERATE DURING THE LATE AFTERNOON AS CAP BREAKS. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. TEMPERATURES ACROSS THE SOUTHEAST PLAINS WILL BE IN THE 90S TO 100...AS MID LEVEL TEMPERATURE WILL BE +16 TO +18 DEGREES CELSIUS. MOUNTAIN AND HIGH VALLEYS AREAS WILL SEE HIGHS FROM THE 60S TO THE MID 80S. TM && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT FRI JUL 30 2004 COZ058>089-093>099-311300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 706 AM MDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS WILL BE WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA SATURDAY THROUGH THURSDAY. THE THUNDERSTORMS ARE EXPECTED TO FORM FIRST OVER THE HIGHER TERRAIN...THEN MOVE ACROSS THE IMMEDIATELY ADJACENT PLAINS BY MID-AFTERNOON. THE STEERING WINDS ARE EXPECTED TO BE LIGHT...SO ALTHOUGH THE STORMS SHOULD BE SLOW MOVING...THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && HODANISH/MOORE
The Pueblo radar (KPUX), 164 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413406, 5413407, 5413408.